Alert archive / Maine / Gale Warnings in 2018
Gale Warning 13, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 4, 2018, 2:50 AM EST. It took effect at Mar 5, 2018, 2:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 2:50 AM EST (07:50 UTC)
- In effect from
- Mar 5, 2018, 2:00 AM EST
- Expired
- Mar 6, 2018, 3:24 AM EST
- In force
- 25 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
952 WHUS71 KGYX 040750 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 250 AM EST Sun Mar 4 2018 ANZ150-152-154-042200- /O.CAN.KGYX.GL.W.0012.000000T0000Z-180304T1000Z/ /O.NEW.KGYX.GL.W.0013.180305T0700Z-180305T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 250 AM EST Sun Mar 4 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM EST MONDAY... The National Weather Service in Gray has issued a Gale Warning, which is in effect from 2 AM to 11 AM EST Monday. * WINDS...North 20 to 30 kt with gusts up to 40 kt. * SEAS...12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-042200- /O.EXT.KGYX.SC.Y.0027.000000T0000Z-180306T0000Z/ Penobscot Bay-Casco Bay- 250 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
685 WHUS71 KGYX 042022 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 PM EST Sun Mar 4 2018 ANZ150-152-154-051030- /O.CON.KGYX.GL.W.0013.180305T0700Z-180305T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 PM EST Sun Mar 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST MONDAY... * WINDS...Northeast 20 to 30 kt with gusts up to 40 kt. * SEAS...12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-051030- /O.CON.KGYX.SC.Y.0027.000000T0000Z-180306T0000Z/ Penobscot Bay-Casco Bay- 322 PM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 35 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
156 WHUS71 KGYX 042327 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 627 PM EST Sun Mar 4 2018 ANZ150-152-154-051330- /O.CON.KGYX.GL.W.0013.180305T0700Z-180305T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 627 PM EST Sun Mar 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST MONDAY... * WINDS...Northeast 20 to 30 kt with gusts up to 40 kt. * SEAS...12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-051330- /O.CON.KGYX.SC.Y.0027.000000T0000Z-180306T0000Z/ Penobscot Bay-Casco Bay- 627 PM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...Northeast 15 to 25 kt with gusts up to 35 kt. * SEAS...5 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
485 WHUS71 KGYX 050236 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 936 PM EST Sun Mar 4 2018 ANZ150-152-154-051600- /O.CON.KGYX.GL.W.0013.180305T0700Z-180305T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 936 PM EST Sun Mar 4 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST MONDAY... * WINDS...Northeast 20 to 30 kt with gusts up to 40 kt. * SEAS...12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-051645- /O.CON.KGYX.SC.Y.0027.000000T0000Z-180306T0000Z/ Penobscot Bay-Casco Bay- 936 PM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with a few gusts up to 35 kt. * SEAS...5 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
978 WHUS71 KGYX 050817 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 317 AM EST Mon Mar 5 2018 ANZ150-152-154-061000- /O.EXT.KGYX.GL.W.0013.000000T0000Z-180306T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 317 AM EST Mon Mar 5 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...North 20 to 30 kt with gusts up to 40 kt. * SEAS...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-061000- /O.EXT.KGYX.SC.Y.0027.000000T0000Z-180306T1000Z/ Penobscot Bay-Casco Bay- 317 AM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
516 WHUS71 KGYX 051952 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 252 PM EST Mon Mar 5 2018 ANZ150-152-154-061000- /O.CON.KGYX.GL.W.0013.000000T0000Z-180306T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 252 PM EST Mon Mar 5 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...North 20 to 25 kt with gusts up to 35 kt. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-061000- /O.CON.KGYX.SC.Y.0027.000000T0000Z-180306T1000Z/ Penobscot Bay-Casco Bay- 252 PM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
840 WHUS71 KGYX 060824 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 324 AM EST Tue Mar 6 2018 ANZ150-152-154-062230- /O.CAN.KGYX.GL.W.0013.000000T0000Z-180306T1000Z/ /O.EXB.KGYX.SC.Y.0027.000000T0000Z-180307T0000Z/ /O.NEW.KGYX.GL.A.0008.180307T1800Z-180308T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 324 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has issued a Small Craft Advisory, which is in effect until 7 PM EST this evening. A Gale Watch has also been issued. This Gale Watch is in effect from Wednesday afternoon through Thursday afternoon. The Gale Warning has been cancelled. * WINDS...Northeast 25 to 35 kt with gusts up to 45 kt. * SEAS...18 to 23 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ151-153-062230- /O.EXT.KGYX.SC.Y.0027.000000T0000Z-180307T0000Z/ /O.NEW.KGYX.GL.A.0008.180307T1800Z-180308T1800Z/ Penobscot Bay-Casco Bay- 324 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... The National Weather Service in Gray has issued a Gale Watch, which is in effect from Wednesday afternoon through Thursday afternoon. * WINDS...Northeast 15 to 25 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 4, 2:34 AM EST, 16 minutes earlier.
Area forecast discussion, Mar 4, 2:34 AM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Gray ME
234 AM EST Sun Mar 4 2018
.SYNOPSIS...
A large ocean storm will continue to gradually pull away from
the region today allowing winds to weaken. Some light snow or
snow showers are likely tonight before high pressure builds back
into the region for Monday and Tuesday with seasonable
temperatures. A coastal storm is possible by midweek...with
significant snow accumulations possible...especially away from
the coast.
&&
.NEAR TERM /THROUGH TODAY/...
Large area of low pressure to the southeast of New England will
continue to very gradually move southeastward today. This means
lower winds...but still a bit gusty at times. However, with
another short wave trough diving in from the northwest, we still
expect plenty of clouds with perhaps some sct showery weather at
times, especially this afternoon. Most areas will likely remain
dry, until tonight. Highs around 40 degrees look good for most
locations.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
With a short wave trough diving southeastward across the region
this evening and southwestward-moving spoke of energy moving
across coastal New England tonight, we expect cloud to hang
tough. In addition, enough forcing for ascent for light snow or
snow showers (perhaps mixed with rain on the immediate coast)
looks to exist and move southwestward across the CWA this
evening into the overnight hours. With a relatively deep snow
growth zone present during this time, light accumulating snow
(generally an inch or less) is expected - mainly across southern
zones. However, snow showers in the far interior may coat the
roads as well. The residence time of the expected band of light
snow or snow showers over any one location looks to be
relatively short due to the fast motion toward the south.
Therefore, impacts should be low - but slippery spots will be
possible for the Monday morning commute.
Mainly cloudy skies but dry weather is expected during the day
on Monday with stiff northerly winds once again.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The deterministic model solutions remain in decent agreement on
the long wave pattern through late next week. An upper low
shifts well offshore Monday night as weak ridging takes hold
surface and aloft. This ridge will remain across the region
through Tuesday before being kicked offshore by a upstream closed
low and associated surface low. A shortwave impulse pivoting
around the upper low will go negative tilt and give rise to a
secondary surface low along the Carolina coast on Wednesday. This
coastal low will rapidly deepen as it moves slowly northward along
the coast late Wednesday into the day Thursday. This track would
favor snow and sleet across the interior and perhaps snow and a
wintry mix to rain near the immediate coast. Colder air will wrap
back into the area as the low lifts into New Brunswick Thursday
night with any lingering precipitation changing to snow as the
column cools. With the low parked over eastern Canada for Friday
and Saturday...cold cyclonic flow promises a good deal of
clouds along with a few snow or rain showers depending on
boundary layer temperatures. Ridging should bring a fair but
cool day to the area for Sunday. While the guidance diverges
somewhat by early next week...there is broad agreement that the
next system will approach from the lower Mississippi Valley by
late Monday with a coastal redevelopment tracking northward
along the coast Monday night and Tuesday as our active pattern
continues.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short term...Mainly VFR conditions are expected throughout the
day today with lighter winds than yesterday. MVFR conditions
return this evening in a little light snow (possibly mixed with
rain on the coast). VFR conditions return for Monday.
Long Term...
Wed - Thu...IFR with areas of LIFR in RA/SN and fog. NE sfc wind
gusting to 25 kt near the coast.
&&
.MARINE...
Short Term...Have cancelled the gales for all waters for today.
However, on the ocean waters, we expect low-end gales to
redevelop tonight through midday Monday. Therefore, gales are
posted for the ocean waters then. On the bays, SCA in effect
through Monday.
Long Term...
Tue...SCA's are psb outside the bays.
Wed - Thu...Gales are likely...with SCA's in the bays.
&&
.TIDES/COASTAL FLOODING...
Tides will continue to be elevated today as long period, large
swells continue to move ashore. Have issued coastal flood
advisories for the midday high tide today from Portland on south
to the NH Seacoast. Minor coastal flooding will be quite
possible, with bigger issues possible for portions of coastal
York and Rockingham Counties where infrastructure has been
damaged during the previous several high tide cycles.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Coastal Flood Advisory from 11 AM this morning to 3 PM EST
this afternoon for MEZ023-024.
NH...Coastal Flood Advisory from 11 AM this morning to 3 PM EST
this afternoon for NHZ014.
MARINE...Small Craft Advisory until 7 PM EST Monday for ANZ151-153.
Gale Warning from 2 AM to 11 AM EST Monday for ANZ150-152-154.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...SchwibsHazardous weather outlook, Mar 4, 2:39 AM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 239 AM EST Sun Mar 4 2018 MEZ007>009-012>014-018>022-025>028-NHZ001>013-015-050745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 239 AM EST Sun Mar 4 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No Hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The potential exists for an accumulating snowfall on Wednesday into Thursday...especially away from the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-050745- Coastal York-Coastal Cumberland-Coastal Rockingham- 239 AM EST Sun Mar 4 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The potential exists for an accumulating snowfall on Wednesday into Thursday...especially away from the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-050745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 239 AM EST Sun Mar 4 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Another low may bring Gales to the waters midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-050745- Penobscot Bay-Casco Bay- 239 AM EST Sun Mar 4 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another low may bring Gales to the waters midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:04 PM EST | Coastal Flood Warning | GYX | York | 6 hr |
| Mar 4, 2:56 AM EST | Coastal Flood Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, York | 12 hr |
| Mar 4, 8:50 AM EST | Coastal Flood Warning | GYX | York | 6 hr |
| Mar 4, 3:16 PM EST | Coastal Flood Warning | GYX | York | 12 hr |
| Mar 4, 3:16 PM EST | Coastal Flood Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.